Omeprazole Induced Acute Interstitial Nephritis in an Adolescent
- *Corresponding Author:
- Damien Noone
Department of Paediatric Nephrology and Transplantation
Children’s University Hospital
Temple Street, Dublin, Ireland
Tel: 01 8784200
E-mail: [email protected]
Received Date: March 31, 2014; Accepted Date: April 22, 2014; Published Date: April 25, 2014
Citation: Noone D, Teoh CW, Dorman AM, Awan A (2014) Omeprazole Induced Acute Interstitial Nephritis in an Adolescent. J Nephrol Ther 4:159. doi:10.4172/2161-0959.1000159
Copyright: © 2014 Noone D, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Proton pump inhibitors (PPIs) have emerged as a common cause of drug induced acute interstitial nephritis (AIN) in adults. We present a 15-year-old girl with severe acute kidney injury and biopsy proven AIN attributable to omeprazole. Withdrawal of the drug and steroid therapy affected a recovery of renal function. As the use of PPIs increases in paediatrics, it is important to be aware of this rare but serious side effect.